A case of palpitation and pre-syncopeBMJ 2017; 357 doi: https://doi.org/10.1136/bmj.j2343 (Published 24 May 2017) Cite this as: BMJ 2017;357:j2343
- Debjit Chatterjee, consultant cardiologist
- Queens Hospital, Burton on Trent, UK
- Correspondence to D Chatterjee
A 66 year old woman presented to the emergency department with episodes of palpitations, dizziness, and near fainting for a few hours. She had had a left atrial myxoma removed 15 years ago and had suffered from palpitations as a result of atrial tachycardia from time to time since then for which she took modified release verapamil 240 mg once daily. More recently she had started on sotalol 120 mg twice daily in addition to verapamil for better control of her tachycardia, and one week ago had undergone direct current cardioversion for persistent atrial tachycardia, which reverted her to sinus rhythm. She was admitted to the coronary care unit. Her ECG on admission is shown (fig 1⇓). Subsequently an echocardiogram showed normal left ventricular systolic function and no recurrence of left atrial myxoma. Urea and electrolytes including magnesium were all within normal limits.
1. What is the ventricular arrhythmia?
2. What is the likely cause …